Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 5, NWS Gray, ME

June 6, 20196 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 6, 2019, 2:09 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 7, 2019, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2019, 2:09 PM EDT (18:09 UTC)
In effect from
Jun 7, 2019, 8:00 AM EDT
Expired
Jun 7, 2019, 7:11 PM EDT
In force
11 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WHUS41 KGYX 061809
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
209 PM EDT Thu Jun 6 2019

...THE DANGERS OF COLD WATER...

.Sunshine, along with warm temperatures will bring many people out
to engage in outdoor activities on and near the ocean. It is 
important however to remember that the ocean is still very cold. 
Water temperatures in the lower 50s are dangerous and can be 
deadly for those unprotected or unprepared for the conditions.

MEZ023>028-NHZ014-080000-
/O.NEW.KGYX.BH.S.0005.190607T1200Z-190608T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
209 PM EDT Thu Jun 6 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect from Friday morning through Friday
evening.

* TIMING...From Friday morning through Friday evening.

* Location...The Midcoast and Southwest coast of Maine as well as
  the New Hampshire Seacoast.

* Beach Hazard...The warm air temperatures in the mid 60s to lower
  70s may cause people to underestimate the dangers of the cold
  water temperatures which are currently only in the lower 50s.

* Winds...South 5 to 10 mph.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
378 
WHUS41 KGYX 070716
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
316 AM EDT Fri Jun 7 2019

...THE DANGERS OF COLD WATER...

.Sunshine, along with warm temperatures will bring many people
out to engage in outdoor activities on and near the ocean. It is
important however to remember that the ocean is still very cold.
Water temperatures in the lower 50s are dangerous and can be
deadly for those unprotected or unprepared for the conditions.

MEZ023>028-NHZ014-080000-
/O.CON.KGYX.BH.S.0005.190607T1200Z-190608T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
316 AM EDT Fri Jun 7 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* TIMING...From 8 AM EDT this morning through this evening.

* Location...The Midcoast and Southwest coast of Maine as well 
  as the New Hampshire Seacoast.

* Beach Hazard...The warm air temperatures in the mid 60s to mid 
  70s may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the lower 50s.

* Winds...South 5 to 10 mph.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
907 
WHUS41 KGYX 072311
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
711 PM EDT Fri Jun 7 2019

MEZ023>028-NHZ014-080015-
/O.CAN.KGYX.BH.S.0005.000000T0000Z-190608T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
711 PM EDT Fri Jun 7 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Gray has cancelled the Beach
Hazards Statement.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 6, 11:28 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 6, 11:28 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1128 AM EDT Thu Jun 6 2019

.SYNOPSIS...
Low pressure will track east along a stalled front accompanied
by clouds...showers...and isolated thunderstorms. The low will
exit the coast by afternoon with decreasing clouds and drier
weather in its wake. High pressure follows for late today and
Friday. A weak cold front will drop south across the area Friday
night accompanied by a few clouds and widely scattered showers.
High pressure and warm temperatures follow this front for the
weekend. Low pressure will move up the Ohio River Valley early
next week bringing more rain to the region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...
Have updated the forecast based on latest observations and
mesoscale models. Precipitation continues to pull off the coast
earlier then guidance suggests. Have lowered pops for early this
afternoon.

Prev Disc...
555 AM...minor ESTF update to reflect the latest mesonet and
radar trends in near term grids.

Prev Disc...
At 06z a 1003 millibar low was vicinity of /KGFL/ in eastern New
York with stationary front through northern Massachusetts and a
trailing cold front through the upper midwest. GOES water vapor
imagery showed the associated shortwave impulse over upstate New
York. NWS Doppler Radar mosaic showed a broken area of convection
ahead of this feature. For today...convection tapers from west
to east during the morning hours with passage of upper support
and surface low. Decreasing clouds by afternoon from northwest
to southeast behind the departing system. CAMS suggest the
chance for a lingering shower through mid afternoon over far
southeast New Hampshire and adjacent southwest tip of Maine
otherwise a dry afternoon with developing sunshine warming
temperatures into the 70s in most locations. However...we'll
cool a bit along the coast as the light synoptic flow turns
onshore with a developing seabreeze by late today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
A mainly clear and cool night with some patchy late night valley
fog under surface high pressure. Lows will range from around 40
in the mountains with mid 40s to lower 50s for the remainder.
A mostly sunny day on Friday with some late day clouds across
the mountains with approaching weak cold front. a dry day with
the exception of the mountains where a stray late day shower is
possible ahead of the cold front. Highs should be mainly in the
70s before a a cooling onshore flow develops by afternoon along
the coast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Overall 500 MB pattern across nrn CONUS and srn Canada remains
somewhat blocky and locally amplified. This trend keeps the core
of any 500 MB troughing to our west, but smaller waves will
still work through, but not until ridging takes over for the
weekend and perhaps thru most of Monday, giving us some nice
June weather. The overall trend continues to be toward a
generally shift of the colder air poleward.

Could see a shower or two in the mtns Fri evening as weak cold
front works thru the region, but after that look for a sunny and
dry weekend across the entire CWA. Weak NW flow should provide a
more limited sea breeze on Sat with highs 70-75 in the N, and
75-80 in the S. Sunday will see warmer temps inland, but weaker
gradient flow will let the sea breeze have more of an effect, so
highs in the upper 70s to low 80s can be expected inland, but
will be more in the 70-75 range at the shore. Overnight lows
will be 45-50 in the mtns, and 50-55 in the south.

Looks like we squeak out a dry day on Monday, although gradient
onshore flow will keep the coast cool, and prevent inland areas
from reaching their fully mixed 850 MB temp potential /as 850
temps approach 15C/. Also increasing clouds will work against
very temps. Still most places away from the coast should make
it to the mid to upper 70s at least, while the coast will be
closer to 70. Cannot rule out a SHRA/TSRA in the far srn and wrn
zones late, but the better chc will be Mon night into Tuesday.
as sfc low passing to our NW drags a cold front across the
region. Cooler air works in for Wed.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Short Term /through Friday/...MVFR and areas of IFR in cigs and
shra and isold -tsra gradually improving to VFR throughout by
afternoon. VFR tonight and Friday with sct MVFR psb Friday
morning in valley stratus and fog.

Long Term...Mainly VFR, Some vly fog could impact KHIE/KLEB,
especially Sat and Sun night.

&&

.MARINE...
Short Term /through Friday/...Have dropped the SCAs for seas.
Seas still at or below 3 feet.

Long Term...No flags Friday night through Monday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

JC
Hazardous weather outlook, Jun 6, 3:27 AM EDT, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
327 AM EDT Thu Jun 6 2019

MEZ007>009-012>014-018>028-NHZ001>015-070730-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
327 AM EDT Thu Jun 6 2019

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-070730-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
327 AM EDT Thu Jun 6 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:08 PM EDTSmall Craft Advisory for Hazardous SeasGYX11 hr

Nearby

Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.